Alert archive / Oklahoma / Tornado Warnings in 2024

Tornado Warning 10, NWS Norman, OK

April 1, 2024Noble County, Payne County, Oklahoma

NWS Norman, OK issued this tornado warning at Apr 1, 2024, 6:33 PM CDT for Noble County, Payne County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 1, 2024, 6:33 PM CDT (23:33 UTC)
Expired
Apr 1, 2024, 7:00 PM CDT
In force
27 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Noble County, OK, Payne County, OK

The radar

The Norman radar (KTLX), 107 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 1, 2:13 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2024-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 544 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2024-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
544 J/kg
Mixed-layer CIN
-300 J/kg
Mixed-layer LCL
1003 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
347 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

790 
WFUS54 KOUN 012333
TOROUN
OKC103-119-020000-
/O.NEW.KOUN.TO.W.0010.240401T2333Z-240402T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
633 PM CDT Mon Apr 1 2024

The National Weather Service in Norman has issued a

* Tornado Warning for...
  Southeastern Noble County in northern Oklahoma...
  North central Payne County in central Oklahoma...

* Until 700 PM CDT.

* At 633 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Morrison, moving northeast at 35 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Morrison and Glencoe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3625 9692 3624 9690 3619 9702 3626 9711
      3634 9698 3633 9692
TIME...MOT...LOC 2333Z 235DEG 30KT 3626 9700 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

MDU
1 follow-up statement
286 
WWUS54 KOUN 012355
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
655 PM CDT Mon Apr 1 2024

OKC103-119-020004-
/O.EXP.KOUN.TO.W.0010.000000T0000Z-240402T0000Z/
Noble OK-Payne OK-
655 PM CDT Mon Apr 1 2024

...THE TORNADO WARNING FOR SOUTHEASTERN NOBLE AND NORTH CENTRAL PAYNE
COUNTIES WILL EXPIRE AT 700 PM CDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

Remember, a Severe Thunderstorm Warning still remains in effect for
Payne and Noble Counties until 730 PM. 

LAT...LON 3625 9692 3624 9690 3619 9702 3626 9711
      3634 9698 3633 9692
TIME...MOT...LOC 2354Z 235DEG 30KT 3636 9682 

$$

MDU

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 1, 6:29 PM CDT, 4 minutes earlier.

Area forecast discussion, Apr 1, 6:29 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Norman OK
629 PM CDT Mon Apr 1 2024

...New AVIATION...

.SHORT TERM...
(This evening through Tuesday)
Issued at 112 PM CDT Mon Apr 1 2024

Today/Tonight: An impactful severe weather episode remains on track
to impact much of the forecast area from late this afternoon through
late Monday night. Morning water vapor imagery captures a compact
shortwave trough quickly translating across northern Mexico into
Trans Pecos. A dryline, currently extending from central Kansas to
the eastern Texas Panhandle, is forecast to continue mixing
eastward, eventually stalling near U.S. Highway 183 by the late
afternoon. As rather robust height falls/synoptic forcing
overspreads the dryline, coincident with decreasing convective
inhibition, widespread thunderstorm development is expected. Any
organized storm will harbor a severe weather risk.

Large to very large (isolated baseball-size or larger events) hail
remains the primary hazard today. The combination of very strong
cloud and deep-layer wind shear, steep lapse rates and sufficient
instability will promote hail in any organized thunderstorm.
Precipitation-loaded damaging downdrafts will also be possible,
especially while low-level shear remains relatively weak early in
the event.

Concern for localized higher ("medium") tornado potential is
emerging across south-central into southeast Oklahoma (primarily
east of Interstates 35/44) this evening. This will be favored as low-
level hodographs enlarge, commensurate with a modest low-level
jet (LLJ) increase in the 5-9 PM time frame. We are also
monitoring for potential development of a 'mesolow' near the Red
River vicinity. Should this occur, localized increase in low-level
flow would further favor a corridor of tornado concern with any
ongoing intense supercell storm.

Tuesday: Morning drizzle (north), gusty north winds and unseasonably
cool conditions are expected. As our Monday weather system
accelerates into portions of the Mississippi/Ohio Valley, the region
will observe typical post-frontal conditions through much of the
day. This will include periods of low clouds/drizzle north of
Interstate 40 through the early afternoon. Temperatures areawide
will run as much as 15-25 degrees below normal, in the low to
mid-50s.

Ungar

&&

.LONG TERM...
(Tuesday night through next Sunday)
Issued at 112 PM CDT Mon Apr 1 2024

Sensible weather impacts look minimal throughout much of the mid to
late work week. Global/ensemble guidance depicts a quasi-omega block
developing across the CONUS, with high amplitude systems on either
coast. This will promote a warming trend back towards seasonable
warmth by Friday (60s transitioning to 70s) and mostly dry surface
conditions.

By next weekend, the Pacific coast system will gradually slide
towards the central CONUS. This will introduce increasing chances
for showers and storms from Saturday into Sunday. Temperatures are
expected to remain near seasonable (70s) through the weekend period.

Ungar

&&

.AVIATION...
(00Z TAFS)
Issued at 619 PM CDT Mon Apr 1 2024

Current storm activity will continue to affect our terminals at
least through 04Z which will be briefly lowering ceilings to MVFR
as well as reducing visibilities in rain. A cold front currently
pushing through northern & western Oklahoma will result in
northerly wind shifts behind the front and should be through our
entire area by 12Z. Terminals will see sustained wind speeds at
15-20 kts with gusts at 25-30 kts. Ceilings will lower behind the
cold front resulting in MVFR to IFR conditions through 18Z, then
expected to raise slightly maintaining VFR conditions through the
rest of the forecast.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  44  53  39  64 /  50  20   0   0
Hobart OK         42  56  37  69 /  30  10   0   0
Wichita Falls TX  47  58  41  71 /  30  10   0   0
Gage OK           36  58  34  68 /  80  10   0   0
Ponca City OK     42  55  36  62 /  80  30   0   0
Durant OK         52  63  43  68 /  60   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...34
LONG TERM....34
AVIATION...68
Hazardous weather outlook, Apr 1, 12:40 PM CDT, 5 hours 53 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1240 PM CDT Mon Apr 1 2024

OKZ004>048-050>052-TXZ083>090-021745-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1240 PM CDT Mon Apr 1 2024

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Late this afternoon and evening, severe thunderstorms will likely
develop, with the highest potential east of a line from Woodward
to Vernon, Texas. Very large hail up to the size of baseballs or
larger and damaging wind gusts up to 80 mph will be possible. In
addition, there is a medium chance for tornadoes, primarily east
of Interstates 35/44 this evening (between 5-10 PM). The severe
threat should end after 11 PM.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
Storm spotter groups and emergency management personnel across
Oklahoma and north Texas should prepare for severe weather
operations from 2 PM to 11 PM.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Thunderstorms...
Thunderstorm chances return Saturday and Sunday to Oklahoma and
north Texas.

.Fire Weather...
Elevated to near critical fire weather conditions look to develop
over the weekend across far western Oklahoma/north Texas.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Apr 1, 5:58 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Norman OK
558 PM CDT Mon Apr 1 2024

OKZ019-023>025-027-012330-
Grady OK-Oklahoma OK-Logan OK-Canadian OK-Caddo OK-
558 PM CDT Mon Apr 1 2024

...Strong thunderstorms will impact portions of northwestern Grady,
southeastern Caddo, western Oklahoma, south central Logan and
southeastern Canadian Counties through 630 PM CDT
...

At 558 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Yukon to 4 miles northeast of Boone.
Movement was northeast at 45 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Oklahoma City, Edmond, El Reno, Anadarko, Yukon, Bethany, Mustang,
Warr Acres, The Village, Tuttle, Piedmont, Nichols Hills, Union City,
Minco, Gracemont, Arcadia, Pocasset, Boone, Lake Chickasha, and
Forest Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3543 9757 3485 9847 3486 9850 3493 9856
      3573 9766 3573 9716
TIME...MOT...LOC 2258Z 220DEG 41KT 3550 9773 3496 9842

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

Mahale
Special weather statement, Apr 1, 5:59 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Norman OK
559 PM CDT Mon Apr 1 2024

TXZ090-012330-
Clay TX-
559 PM CDT Mon Apr 1 2024

...A strong thunderstorm will impact portions of southern Clay County
through 630 PM CDT
...

At 559 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Windthorst, moving northeast at 45 mph.

HAZARD...Wind gusts of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Henrietta, Bellevue, Lake Arrowhead, Bluegrove, Shannon, and Joy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3370 9839 3390 9805 3383 9798 3359 9798
      3346 9823 3347 9827
TIME...MOT...LOC 2259Z 232DEG 37KT 3354 9830

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Bunker
Special weather statement, Apr 1, 6:00 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Norman OK
600 PM CDT Mon Apr 1 2024

OKZ022-023-035-038-012330-
Kiowa OK-Washita OK-Caddo OK-Comanche OK-
600 PM CDT Mon Apr 1 2024

...A strong thunderstorm will impact portions of southeastern
Washita, northwestern Comanche, southwestern Caddo and eastern Kiowa
Counties through 630 PM CDT
...

At 600 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southeast of Cooperton, moving northeast at 45 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Carnegie, Fort Cobb, Mountain Park, Cooperton, Alfalfa, Fort Cobb
Reservoir, Tom Steed Reservoir, and western Wichita Mountains
Wildlife Refuge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3470 9873 3470 9902 3526 9862 3507 9831
TIME...MOT...LOC 2300Z 220DEG 41KT 3483 9879

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

Mahale
Special weather statement, Apr 1, 6:07 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Norman OK
607 PM CDT Mon Apr 1 2024

OKZ016-021-022-012330-
Washita OK-Beckham OK-Custer OK-
607 PM CDT Mon Apr 1 2024

...A strong thunderstorm will impact portions of northwestern
Washita, south central Custer and east central Beckham Counties
through 630 PM CDT
...

At 606 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Carter, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Elk City, Cordell, Burns Flat, Dill City, Canute, Carter, and Foss.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3519 9959 3538 9958 3556 9904 3524 9898
TIME...MOT...LOC 2306Z 250DEG 37KT 3531 9946

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Mahale
Special weather statement, Apr 1, 6:19 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Norman OK
619 PM CDT Mon Apr 1 2024

OKZ017-022>024-012345-
Washita OK-Canadian OK-Caddo OK-Blaine OK-
619 PM CDT Mon Apr 1 2024

...A strong thunderstorm will impact portions of northeastern
Washita, northwestern Caddo, south central Blaine and northwestern
Canadian Counties through 645 PM CDT
...

At 619 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles south of Hydro, moving northeast at 30 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Hinton, Geary, Calumet, Colony, Bridgeport, and Greenfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3547 9864 3547 9862 3548 9862 3577 9838
      3561 9811 3533 9854 3537 9872
TIME...MOT...LOC 2319Z 225DEG 27KT 3545 9856

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

Mahale
Special weather statement, Apr 1, 6:25 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Norman OK
625 PM CDT Mon Apr 1 2024

OKZ019-020-024-025-020000-
Payne OK-Oklahoma OK-Logan OK-Canadian OK-
625 PM CDT Mon Apr 1 2024

...Strong thunderstorms will impact portions of northern Oklahoma,
southern Logan, southwestern Payne and eastern Canadian Counties
through 700 PM CDT
...

At 625 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Guthrie to near Yukon. Movement was
northeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Northern Oklahoma City, Edmond, Guthrie, Yukon, Bethany, Warr Acres,
The Village, Piedmont, Nichols Hills, Jones, Langston, Luther, Coyle,
Arcadia, Meridian, Woodlawn Park, Lake Aluma, Seward, Richland, and
Navina.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3605 9714 3565 9715 3538 9785 3557 9789
      3599 9736
TIME...MOT...LOC 2325Z 227DEG 19KT 3584 9743 3549 9774

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Mahale

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 1:37 PM CDTSpecial Weather StatementOUNKingfisher23 min
Apr 1, 1:57 PM CDTSevere Thunderstorm WarningOUNGarfield, Kingfisher, Noble48 min
Apr 1, 2:19 PM CDTSpecial Weather StatementOUNKay26 min
Apr 1, 2:21 PM CDTSpecial Weather StatementOUNNoble24 min
Apr 1, 2:26 PM CDTSevere Thunderstorm WarningOUNKay, Noble34 min
Apr 1, 2:29 PM CDTSevere Thunderstorm WarningOUNKingfisher, Logan31 min
Apr 1, 2:45 PM CDTSevere Thunderstorm WarningOUNGarfield, Kay, Noble30 min
Apr 1, 2:57 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNGarfield, Kingfisher, Logan, Noble, Payne48 min
Apr 1, 3:13 PM CDTSevere Thunderstorm WarningOUNKay, Noble32 min
Apr 1, 5:11 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNComanche, Jackson, Kiowa, Tillman49 min
Apr 1, 5:16 PM CDTSpecial Weather StatementOUNStephens29 min
Apr 1, 5:32 PM CDTSpecial Weather StatementOUNBeckham, Roger Mills43 min
Apr 1, 5:38 PM CDTSpecial Weather StatementOUNComanche37 min
Apr 1, 5:38 PM CDTSpecial Weather StatementOUNKingfisher37 min
Apr 1, 5:39 PM CDTSpecial Weather StatementOUNMcClain36 min
Apr 1, 5:43 PM CDTSevere Thunderstorm WarningOUNKingfisher, Logan32 min
Apr 1, 5:49 PM CDTSevere Thunderstorm WarningOUNKingfisher26 min
Apr 1, 5:58 PM CDTSpecial Weather StatementOUNOklahoma32 min
Apr 1, 6:00 PM CDTSpecial Weather StatementOUNKiowa30 min
Apr 1, 6:02 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNGarfield, Logan, Noble, Payne43 min
Apr 1, 6:07 PM CDTSpecial Weather StatementOUNWashita23 min
Apr 1, 6:13 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNGarfield, Kingfisher, Logan, Noble, Payne47 min
Apr 1, 6:19 PM CDTSpecial Weather StatementOUNBlaine26 min
Apr 1, 6:23 PM CDTAreal Flood AdvisoryOUNGarfield, Logan, Noble, Payne112 min
Apr 1, 6:24 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian51 min
Apr 1, 6:25 PM CDTSpecial Weather StatementOUNLogan, Oklahoma35 min
Apr 1, 6:30 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian30 min
Apr 1, 6:35 PM CDTSpecial Weather StatementOUNJohnston25 min
Apr 1, 6:40 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNCuster, Dewey, Washita35 min
Apr 1, 6:42 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNLogan, Noble, Payne48 min
Apr 1, 6:51 PM CDTSpecial Weather StatementOUNKingfisher24 min
Apr 1, 6:57 PM CDTSpecial Weather StatementOUNCoal33 min

Nearby

Tornado Warnings in Oklahoma, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.